MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLVE PROX ZTT, 12D-SM; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLVE PROX ZTT, 12D-SM; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Model Number 55-0572
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed in 2008 via tha (the date was unknown).It was reported that the revision surgery was scheduled on (b)(6) 2020 which was caused by the stem¿s breakage at the side of proximal sleeve without falling or anything.The surgeon thought difficulty in removing.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Investigation summary
=
> the device was not returned for examination.Fracture of the sleeve component is confirmed through a provided third party report and photographs.The root cause is attributed to material fatigue.No material or manufacturing defects were observed in the titanium s-rom femoral stem that could have contributed to fracture initiation and/or propagation to failure.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot
=
> based on the inability to find any additional related reports against the provided product code/lot code combination, and the conclusions drawn by the depuy material scientist, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the manufacturing records that would contribute to the reported event.A records review was not requested.H10 additional narrative: added: b3, d6b corrected: g1, h6 (clinical, impact and medical device problem codes).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This product was reported in error.No patient death, serious injury or evidence of reportable product malfunction occurred.Depuy considers the investigation closed at this time.Should any additional information be received to change the outcome of the performed investigation, the complaint will be re-opened.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: the device was not returned for examination.Fracture of the sleeve component is confirmed through a provided third party report and photographs.The root cause is attributed to material fatigue.No material or manufacturing defects were observed in the titanium s-rom femoral stem that could have contributed to fracture initiation and/or propagation to failure.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : based on the inability to find any additional related reports against the provided product code/lot code combination, and the conclusions drawn by the depuy material scientist, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the manufacturing records that would contribute to the reported event.A records review was not requested.,the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.H10 additional narrative: added: d9 and e1 (country code) corrected: e1 (removed address) and h3.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10489151
Report Number1818910-2020-19407
Device Sequence Number2795520
Product Code LPH
UDI-Device Identifier10603295175520
UDI-Public10603295175520
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-0572
Device Catalogue Number550572
Device Lot Number1165738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/29/2020
12/19/2020
12/19/2020
05/12/2021
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/29/2020
12/21/2020
12/21/2020
05/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
S-ROM*SLVE PROX ZTT, 12D-SM; SROM 9/10 12X7X115 30
Patient Age56 YR
Patient Weight68